Alert archive / Massachusetts / Gale Warnings in 2022
Gale Warning 45, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Dec 9, 2022, 4:01 AM EST. It took effect at Dec 9, 2022, 1:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2022, 4:01 AM EST (09:01 UTC)
- In effect from
- Dec 9, 2022, 1:00 PM EST
- Expired
- Dec 10, 2022, 2:48 AM EST
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
949 WHUS71 KBOX 090901 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 401 AM EST Fri Dec 9 2022 ANZ251-092215- /O.EXT.KBOX.SC.Y.0116.000000T0000Z-221211T0000Z/ /O.CAN.KBOX.GL.A.0027.221209T2100Z-221210T1800Z/ Massachusetts Bay and Ipswich Bay- 401 AM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-232-092215- /O.UPG.KBOX.SC.Y.0116.000000T0000Z-221209T2100Z/ /O.NEW.KBOX.GL.W.0045.221209T1800Z-221210T0900Z/ /O.UPG.KBOX.GL.A.0027.221209T2100Z-221210T1800Z/ Cape Cod Bay-Nantucket Sound- 401 AM EST Fri Dec 9 2022 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Cape Cod Bay and Nantucket Sound. * WHEN...From 1 PM this afternoon to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-254-255-092215- /O.UPG.KBOX.SC.Y.0116.000000T0000Z-221209T2100Z/ /O.NEW.KBOX.GL.W.0045.221209T1800Z-221210T0900Z/ /O.UPG.KBOX.GL.A.0027.221209T2100Z-221210T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 401 AM EST Fri Dec 9 2022 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SATURDAY... * WHAT...North winds around 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...From 1 PM this afternoon to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ236-092215- /O.NEW.KBOX.SC.Y.0118.221209T2100Z-221210T2100Z/ Narragansett Bay- 401 AM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST SATURDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 2 to 3 feet expected. * WHERE...Narragansett Bay. * WHEN...From 4 PM this afternoon to 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-092215- /O.NEW.KBOX.SC.Y.0118.221209T1800Z-221210T1800Z/ Boston Harbor- 401 AM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas around 2 feet expected. * WHERE...Boston Harbor. * WHEN...From 1 PM this afternoon to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233>235-237-092215- /O.CON.KBOX.SC.Y.0116.000000T0000Z-221211T0000Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 401 AM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-092215- /O.CON.KBOX.SC.Y.0116.000000T0000Z-221211T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 401 AM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
497 WHUS71 KBOX 092107 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 407 PM EST Fri Dec 9 2022 ANZ250-254-255-100900- /O.CON.KBOX.GL.W.0045.000000T0000Z-221210T0900Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 407 PM EST Fri Dec 9 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...North winds around 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...From 1 PM this afternoon to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-232-100900- /O.CON.KBOX.GL.W.0045.000000T0000Z-221210T0900Z/ Cape Cod Bay-Nantucket Sound- 407 PM EST Fri Dec 9 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Cape Cod Bay and Nantucket Sound. * WHEN...From 1 PM this afternoon to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ233>235-237-101015- /O.CON.KBOX.SC.Y.0116.000000T0000Z-221211T0000Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 407 PM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-101015- /O.CON.KBOX.SC.Y.0116.000000T0000Z-221211T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 407 PM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-101015- /O.CON.KBOX.SC.Y.0116.000000T0000Z-221211T0000Z/ Massachusetts Bay and Ipswich Bay- 407 PM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-101015- /O.CON.KBOX.SC.Y.0118.000000T0000Z-221210T2100Z/ Narragansett Bay- 407 PM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SATURDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 2 to 3 feet expected. * WHERE...Narragansett Bay. * WHEN...From 4 PM this afternoon to 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-101015- /O.CON.KBOX.SC.Y.0118.000000T0000Z-221210T1800Z/ Boston Harbor- 407 PM EST Fri Dec 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas around 2 feet expected. * WHERE...Boston Harbor. * WHEN...From 1 PM this afternoon to 1 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
271 WHUS71 KBOX 100748 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 248 AM EST Sat Dec 10 2022 ANZ250-254-255-102100- /O.CAN.KBOX.GL.W.0045.000000T0000Z-221210T0900Z/ /O.EXB.KBOX.SC.Y.0116.000000T0000Z-221212T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 248 AM EST Sat Dec 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-232-102100- /O.CAN.KBOX.GL.W.0045.000000T0000Z-221210T0900Z/ /O.EXB.KBOX.SC.Y.0116.000000T0000Z-221211T1200Z/ Cape Cod Bay-Nantucket Sound- 248 AM EST Sat Dec 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Cape Cod Bay and Nantucket Sound. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ233>235-237-102100- /O.EXT.KBOX.SC.Y.0116.000000T0000Z-221211T0600Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 248 AM EST Sat Dec 10 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-102100- /O.EXT.KBOX.SC.Y.0116.000000T0000Z-221212T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 248 AM EST Sat Dec 10 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-102100- /O.EXT.KBOX.SC.Y.0116.000000T0000Z-221212T0000Z/ Massachusetts Bay and Ipswich Bay- 248 AM EST Sat Dec 10 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-101800- /O.EXT.KBOX.SC.Y.0118.000000T0000Z-221210T1800Z/ Narragansett Bay- 248 AM EST Sat Dec 10 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas around 3 feet. * WHERE...Narragansett Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-101800- /O.CON.KBOX.SC.Y.0118.000000T0000Z-221210T1800Z/ Boston Harbor- 248 AM EST Sat Dec 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 9, 4:00 AM EST, 1 minute earlier.
Area forecast discussion, Dec 9, 4:00 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
400 AM EST Fri Dec 9 2022
.SYNOPSIS...
Strong high pressure across eastern Canada will dominate our weather
today with full sunshine, seasonably cool conditions and gusty
coastal winds. Onshore flow will bring increasing cloud cover
Saturday and Saturday night and perhaps some patchy light
drizzle or light snow at times to portions of eastern MA. Low
pressure from the Ohio Valley redevelops south of the coast and
may bring a period of accumulating snow to interior southern New
England late Sunday into early Monday. Mainly dry and chilly
weather follows through the middle of next week. Another storm
system may impact the region late next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Strong high pres over eastern Canada will maintain control of
weather conditions in SNE with very dry northerly flow. In fact,
PWATs drop to near 0.10" or less which will bring full sunshine and
dewpoints falling through the teens. 925 mb temps around 0C support
highs mostly in the mid 40s, cooler higher terrain. Winds will be
gusty, especially along east coastal MA and Cape/Islands as ocean
storm over the open Atlantic retrogrades a bit leading to increasing
pressure gradient. Wind gusts to 25-35 mph anticipated over the
Cape/Islands.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Tonight...
Winds veer to more of a NE direction tonight which will result in
area of stratus moving westward over the ocean toward SNE. Model
guidance shows abundant low level moisture backing in from the east
and overspreading SE New Eng late evening through the overnight
period. This will lead to increasing low clouds developing first
across Cape/Islands then spreading into SE MA late tonight. May
even see some spotty light drizzle developing toward daybreak over
Cape/Islands. Further west, clear skies will prevail especially
across central/W MA and northern CT. Challenging low temp forecast
with variation in wind and cloud cover across SNE. Where winds
decouple in western New Eng, lows may drop into the upper teens in
portions of western MA, with 20s rest of the region away from the
coast. However, along the SE New Eng coast, increasing cloud cover
and gusty NE winds up to 20-30 mph will hold temps in the 30s,
mildest outer Cape and Nantucket.
Saturday...
The forecast challenge is how far west stratus will get as
persistent NE flow and abundant low level moisture remains in place
along the coast and pushes west a bit. High confidence for cloudy
skies across SE MA and Cape/Islands where models also showing some
light QPF developing. Forecast soundings reveal moisture is quite
shallow with very dry air above 850 mb. Ice crystal growth region is
dry so looking at mainly patchy drizzle or light snow/snizzle as
thermal profile is pretty cold. Low clouds may advance as far west
as central MA and RI, but sunshine will prevail further west toward
CT valley. Cold airmass with 925 mb temps -3 to -6C will keep temps
in the 30s, but close to 40 Cape/Islands where gusty NE winds to 20-
30 mph will continue.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Temperatures have trended cooler for the weekend, with highs
primarily in the 30s by Sunday. Ocean effect snow showers and
drizzle will continue for the first half of Sunday.
* Better chance for accumulating snow Sunday night, with the
highest accumulations across western MA and CT
* Cool pattern develops for next work week; another shot for precip
comes closer to the end of the week.
Sunday and Monday..
Northeast flow will persist into the early hours of Sunday as strong
high pressure to our north and low pressure to our east sandwich our
area. Given the prolonged easterly component of the wind advecting
mild marine air over eastern MA, scattered rain and snow showers are
expected the first half of the day across Plymouth county, Cape Cod,
and the islands. VERY modest accumulations of snow, less than 0.5"
are possible on grassy surfaces, but given flurries and snow showers
will fall over an extended period of time and will be light in
nature, snow totals may not even be measurable as flakes melt on
contact.
The better chance for snow develops after lunchtime Sunday as a
clipper of sorts tracks from upstate NY to south of Long Island.
While dry air will be in place for the better portion of the
weekend, Shortwave rotating in behind the low will increase PWATs
just enough to generate precipitation. Even so, increased moisture
will mainly be in the lowest levels of the atmosphere, with dry air
still in place aloft. Given surface temperatures across much of
interior southern New England will remain sub-freezing on Sunday,
precipitation will fall mainly as snow away from the immediate coast
of eastern MA and the Cape where mild marine air keeps the thermal
profile supportive of light rain showers.
The primary limiting factor in snow totals with this event will be
the aforementioned dry air, as PWATs only grow to near 0.5", or about
120% of normal. Guidance has begun to hone in on a solution,
however, with both the operational GFS and ECWMF 00Z runs maxing out
accumulations to between 2 and 3" across the highest elevations of
Franklin, Hampshire, and Hampden counties. Ensemble guidance
supports the 00Z operational runs, with both the GEFS and ECWMF
ensemble suites prognosing a less than 20% chance of 3" of snow or
greater. Ensemble probs are much greater, between 70-90%, for 1" or
greater accumulations. Both ensemble and operational 00Z ECWMF and
GFS/GEFS runs are in remarkable agreement both spatially and
quantitatively, hence, we have growing confidence in the likelihood
of 1-3" of snowfall across the far western reaches of our CWA. 1"+
probabilities remain above 40% into the Worcester area, and fall of
quickly the further east you go.
Snow will wrap up quickly by about 12Z Monday, with just some
lingering light snow showers across CT between 12-15Z. Roads may be
slick in areas that receive accumulations closer to 3", thus,
commuters should be aware of the possibility of slippery conditions
during the Monday AM commute.
Tuesday and Beyond...
A quieter, colder, pattern develops for the middle portion of next
week as a deep trough looks to settle over our area; the 540mb line
will drops deep into the mid-Atlantic. Persistent northerly flow,
clear skies, and low dewpoints (in the 10s and 20s) will give us our
first extended taste of winter this season Tuesday-Thursday. A more
active pattern developing across the CONUS next week suggests there
is the potential for another precipitation maker during the
Thurs/Fri/Saturday timeframe. At present, ensemble confidence is low
regarding both P Type and potency, with member solutions ranging
from a complete miss, to a warm drenching rain, to a major
noreaster. Trends will need to be analyzed as the late week
timeframe moves into our long term forecast period.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through 12z...
VFR/MVFR cigs 025-035 Cape/Islands will clear out 06-09z,
otherwise SKC. N winds 5-15 kt with gusts to 25 kt
Cape/Islands.
Today... High confidence.
VFR SKC. N wind gusts increasing to 25-30 kt Cape/Islands,
15-20 kt gusts elsewhere.
Tonight... High confidence in trends, lower with timing.
MVFR cigs from the east will overspread Cape/Islands and SE MA
06-12z. Otherwise VFR. N wind gusts 25-30 kt Cape/Islands.
Saturday... High confidence.
Widespread MVFR cigs SE MA may back in across portions of
central MA and RI. VFR CT valley. Spotty light drizzle or light
snow/snizzle possible SE MA. N/NE wind gusts to 25 kt
Cape/Islands and 15-20 kt RI and eastern MA.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Mainly VFR, with areas MVFR possible. Breezy.
Sunday: MVFR/IFR conditions possible. Breezy. Chance SN, slight
chance RA.
Sunday Night: Mainly IFR, with areas MVFR possible. Breezy.
Chance SN.
Monday: Mainly VFR, with local IFR possible. Breezy.
Monday Night through Tuesday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Overall high confidence.
Converted Gale watches to Gale warnings for eastern MA waters
where confidence is highest for a period of 35 kt N/NNE gusts
this afternoon into tonight. Otherwise, SCA for rest of the
waters for 25- 30 kt gusts. NE gusts to 25-30 kt will persist
Saturday. Seas building to 10-15 ft over eastern MA outer waters
resulting in hazardous boating conditions for mariners.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 13 ft. Chance of drizzle.
Sunday: Winds less than 25 kt. Rough seas up to 11 ft. Slight
chance of rain.
Sunday Night: Winds less than 25 kt. Rough seas up to 10 ft.
Slight chance of rain.
Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 11 ft. Slight chance of rain. Local
visibility 1 to 3 nm.
Monday Night through Tuesday: Low risk for Small Craft Advisory
winds with gusts up to 25 kt. Rough seas up to 11 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 PM this afternoon to 1 PM EST
Saturday for ANZ230.
Gale Warning from 1 PM this afternoon to 4 AM EST Saturday for
ANZ231-232-250-254-255.
Small Craft Advisory until 7 PM EST Saturday for ANZ233>235-
237-251-256.
Small Craft Advisory from 4 PM this afternoon to 4 PM EST
Saturday for ANZ236.
&&
SYNOPSIS...KJC/KS
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...KS
AVIATION...KJC/KS
MARINE...KJC/KSHazardous weather outlook, Dec 8, 4:08 PM EST, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 PM EST Thu Dec 8 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-092115- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 408 PM EST Thu Dec 8 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:01 AM EST | Small Craft Advisory | BOX | 33 hr |
Nearby
Gale Warnings in Massachusetts, 2022Every gale warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.